Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Jacksonville, FL

July 25, 2011Alachua County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 25, 2011, 1:21 PM EDT for Alachua County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 1:21 PM EDT (17:21 UTC)
Expired
Jul 25, 2011, 2:15 PM EDT
In force
54 min
Issued by
NWS Jacksonville, FL

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2421 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WWUS82 KJAX 251721
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT MON JUL 25 2011

FLZ036-251815-
ALACHUA-
121 PM EDT MON JUL 25 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ALACHUA
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 215 PM EDT...

AT 121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM NEWBERRY TO 7
MILES SOUTHEAST OF NEWBERRY...MOVING NORTHEAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBERRY AND
ALACHUA THROUGH 215 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2982 8247 2963 8231 2953 8256 2965 8266
      2968 8266
TIME...MOT...LOC 1721Z 235DEG 10KT 2966 8262 2957 8252

$$

ENYEDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:06 AM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 25, 10:06 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1006 AM EDT MON JUL 25 2011

.UPDATE...MID/HIGH CLOUDINESS COVERS MUCH OF NE FL AND COASTAL GA
THIS MORNING AS CLOUDS POUR INTO THE REGION FROM A DISTURBANCE
OFFSHORE OF THE CAROLINAS. SOME CHANGES ARE BEGINNING TO OCCUR AS
A MID LEVEL (500MB) TROUGH HAS SHIFTED TO THE AFOREMENTIONED
COASTAL AREAS STRETCHING TO THE NE GULF OF MEX.

MORNING CONVECTION ALONG GULF COAST HAS SHIFTED FARTHER SOUTH AND
CURRENTLY MOVING ONSHORE NEAR CEDAR KEY...NEAR WHERE LAPS ANALYSIS
PLACES A 3400+ J/KG MUCAPE. MORNING SOUNDINGS INDICATE CAPES
ABOVE 4 KJ/KG THIS AFTN AT JAX...AND MUCH HIGHER OVER CENTRAL FL.
THE RUC SHOWS CAPES PEAKING ALONG AND SOUTH OF TROUGH AXIS. THINK
EARLY SEA BREEZE CONVECTION WILL FIRE IN DUVAL AND ST. JOHNS
COUNTIES AND MOVE TOWARD THE COAST. WEST COAST SEA BREEZE WILL
DOMINATE WITH SHOWERS/STORMS MOVING INTO REGION FROM TRENTON TO
ARCHER AND OCALA. WITH THAT SAID...POPS APPEAR TO BE IN GOOD SHAPE
FOR NE FL...BUT PERHAPS TOO HIGH FOR SE GA IF YESTERDAY'S RAIN
DISTRIBUTION IS ANY INDICATION WHERE NORTH OF THE TROUGH AXIS
RECEIVED LESS THAN 20% COVERAGE. WILL TAKE A SECOND LOOK AT POPS
FOR SE GA AND WILL LIKELY LOWER A CATEGORY N OF WAYCROSS.

&&

.AVIATION...TEMPO GROUPS FOR TSRA ALREADY IN TAFS AND WILL FINE
TUNE THE TIMING AT 18Z ISSUANCE. VFR EXPECTED EXCEPT NEAR STORMS.

&&

.MARINE...EARLY MORNING SW FLOW WILL GRADUALLY SHIFT SE DURING
OVER FL WATERS AND S OVER GA WATERS. SEAS ARE RUNNING 2 FT WITH 2
FT EASTERLY SWELLS. NO SIGNIFICANT CHANGES IN UPDATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  96  75  89  74 /  40  30  70  50
SSI  91  78  88  78 /  30  30  60  50
JAX  94  76  90  75 /  40  20  50  30
SGJ  90  76  89  76 /  30  20  40  30
GNV  95  75  92  74 /  40  20  40  20
OCF  95  75  92  74 /  30  20  40  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT//WALKER
Hazardous weather outlook, Jul 25, 4:33 AM EDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 AM EDT MON JUL 25 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
433 AM EDT MON JUL 25 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...HEAT INDICES 104 TO 108 THIS AFTERNOON...

HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES IN THE
104 TO 108 RANGE THIS AFTERNOON.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE AREA.
THE STORM MOTION WILL BE TO THE EAST. THE STRONGER STORMS WILL
PRODUCE FREQUENT LIGHTING STRIKES...STRONG GUSTY WINDS...AND LOCALLY
HEAVY RAINFALL.

PATCHY SMOKE FROM THE HONEY PRAIRIE WILDFIRE COMPLEX IN THE
OKEFENOKEE SWAMP WILL AFFECT VISIBILITIES NEAR AND NORTHEAST OF THE
FIRE SITES TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE
EXPECTED TUESDAY THROUGH THURSDAY. THE BEST CHANCES OF RAIN WILL BE
OVER SOUTHEAST GEORGIA. THUNDERSTORMS WILL BE MORE ISOLATED FRIDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ

In the hours before

Special weather statement, Jul 25, 12:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1227 PM EDT MON JUL 25 2011

FLZ040-251715-
MARION-
1227 PM EDT MON JUL 25 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 115 PM
EDT...

AT 1227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF RAINBOW LAKES
ESTATES...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND DUNNELLON...RAINBOW LAKES ESTATES AND ROMEO
THROUGH 115 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2901 8240 2901 8242 2905 8248 2904 8250
      2905 8254 2921 8254 2922 8253 2922 8241
      2946 8241 2947 8233 2897 8232
TIME...MOT...LOC 1627Z 246DEG 13KT 2913 8256

STRUBLE
Special weather statement, Jul 25, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT MON JUL 25 2011

FLZ036-251815-
ALACHUA-
121 PM EDT MON JUL 25 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ALACHUA
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 215 PM EDT...

AT 121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM NEWBERRY TO 7
MILES SOUTHEAST OF NEWBERRY...MOVING NORTHEAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBERRY AND
ALACHUA THROUGH 215 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2982 8247 2963 8231 2953 8256 2965 8266
      2968 8266
TIME...MOT...LOC 1721Z 235DEG 10KT 2966 8262 2957 8252

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:27 PM EDTSpecial Weather StatementJAXMarion48 min
Jul 25, 1:33 PM EDTSpecial Weather StatementJAXGilchrist42 min
Jul 25, 1:37 PM EDTSpecial Weather StatementJAXBradford38 min
Jul 25, 2:36 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Clay, Duval, Nassau, Putnam and 2 more39 min
Jul 25, 2:49 PM EDTSpecial Marine WarningJAX116 min
Jul 25, 2:57 PM EDTSevere Thunderstorm WarningJAXBaker, Clay, Duval, Nassau, Saint Johns78 min
Jul 25, 3:02 PM EDTSpecial Weather StatementJAXFlagler, Saint Johns43 min
Jul 25, 3:04 PM EDTSevere Thunderstorm WarningJAXClay, Flagler, Putnam, Saint Johns56 min
Jul 25, 3:14 PM EDTSmall Craft AdvisoryJAX6 hr
Jul 25, 3:34 PM EDTAreal Flood AdvisoryJAXClay, Duval, Putnam, Saint Johns116 min
Jul 25, 3:41 PM EDTSpecial Weather StatementJAXNassau49 min
Jul 25, 3:54 PM EDTAreal Flood AdvisoryJAXDuval, Saint Johns111 min
Jul 25, 4:04 PM EDTSpecial Weather StatementJAXFlagler, Saint Johns41 min
Jul 25, 4:07 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns53 min
Jul 25, 4:22 PM EDTSpecial Marine WarningJAX101 min
Jul 25, 4:38 PM EDTSpecial Marine WarningJAX86 min
Jul 25, 4:48 PM EDTAreal Flood AdvisoryJAXFlagler117 min
Jul 25, 4:58 PM EDTAreal Flood WarningJAXFlagler2 hr

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.